Alert archive / Montana / High Wind Watches in 2014
High Wind Watch 1, NWS Missoula, MT
NWS Missoula, MT issued this high wind watch at Jan 8, 2014, 12:33 PM PST for Clearwater County, Idaho County, Lemhi County, Idaho; 11 counties in Montana. It took effect at Jan 11, 2014, 4:00 AM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 12:33 PM PST (20:33 UTC)
- In effect from
- Jan 11, 2014, 4:00 AM PST
- Expired
- Jan 11, 2014, 8:09 AM PST
- In force
- 4 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 32 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
387 WWUS75 KMSO 082033 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 133 PM MST WED JAN 8 2014 ...A STRONG COLD FRONT AND SURFACE PRESSURE GRADIENT WILL POTENTIALLY PRODUCE DAMAGING WINDS THIS WEEKEND... IDZ005>008-MTZ001>007-043-092200- /O.NEW.KMSO.HW.A.0001.140111T1200Z-140112T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 133 PM MST WED JAN 8 2014 /1233 PM PST WED JAN 8 2014/ ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * IMPACTS/TIMING: STARTING EARLY SATURDAY MORNING, A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE WIDESPREAD POWER OUTAGES AND DOWNED TREES. HIGH WINDS COULD ALSO PRODUCE DANGEROUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM BLOWING SNOW/RAIN, AS WELL AS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH, WITH GUSTS APPROACHING 60 MPH...GRANGEVILLE SHOULD SEE THE HIGHEST WINDS, WITH GUSTS REACHING AND EXCEEDING 60 MPH FOR A PROLONGED PERIOD. * LOCATIONS IMPACTED INCLUDE...ALL MOUNTAINS AND VALLEYS IN WEST CENTRAL IDAHO AND WESTERN MONTANA ESPECIALLY...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY... HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH...ESSEX...HIGHWAY 83 BIGFORK TO CLEARWATER JUNCTION...MARIAS PASS...FLATHEAD VALLEY...MISSION VALLEY...I-90 CORRIDOR FROM LOOKOUT PASS TO BUTTE...BITTERROOT VALLEY...MISSOULA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
4 follow-up statements
521 WWUS75 KMSO 092129 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 229 PM MST THU JAN 9 2014 ...A STRONG COLD FRONT AND SURFACE PRESSURE GRADIENT WILL POTENTIALLY PRODUCE DAMAGING WINDS THIS WEEKEND... IDZ009-010-102200- /O.EXA.KMSO.HW.A.0001.140111T1200Z-140112T1200Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY- 229 PM MST THU JAN 9 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * IMPACTS/TIMING: STARTING EARLY SATURDAY MORNING... A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE WIDESPREAD POWER OUTAGES AND DOWNED TREES. HIGH WINDS COULD ALSO PRODUCE DANGEROUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM BLOWING SNOW/RAIN... AS WELL AS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH... WITH GUSTS APPROACHING 60 MPH...GRANGEVILLE SHOULD SEE THE HIGHEST WINDS... WITH GUSTS REACHING AND EXCEEDING 60 MPH FOR A PROLONGED PERIOD. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ IDZ005>008-MTZ001>007-043-102200- /O.CON.KMSO.HW.A.0001.140111T1200Z-140112T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- KOOTENAI/CABINET REGION-WEST GLACIER REGION- FLATHEAD/MISSION VALLEYS-LOWER CLARK FORK REGION- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 229 PM MST THU JAN 9 2014 /129 PM PST THU JAN 9 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH LATE SATURDAY NIGHT. * IMPACTS/TIMING: STARTING EARLY SATURDAY MORNING... A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE WIDESPREAD POWER OUTAGES AND DOWNED TREES. HIGH WINDS COULD ALSO PRODUCE DANGEROUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM BLOWING SNOW/RAIN... AS WELL AS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH... WITH GUSTS APPROACHING 60 MPH...GRANGEVILLE SHOULD SEE THE HIGHEST WINDS... WITH GUSTS REACHING AND EXCEEDING 60 MPH FOR A PROLONGED PERIOD. * LOCATIONS IMPACTED INCLUDE...ALL MOUNTAINS AND VALLEYS IN WEST CENTRAL IDAHO AND WESTERN MONTANA ESPECIALLY...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY... HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH...ESSEX...HIGHWAY 83 BIGFORK TO CLEARWATER JUNCTION...MARIAS PASS...FLATHEAD VALLEY...MISSION VALLEY...I-90 CORRIDOR FROM LOOKOUT PASS TO BUTTE...BITTERROOT VALLEY...MISSOULA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
631 WWUS75 KMSO 101909 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1209 PM MST FRI JAN 10 2014 ...A STRONG COLD FRONT AND SURFACE PRESSURE GRADIENT WILL POTENTIALLY PRODUCE DAMAGING WINDS THIS WEEKEND... MTZ007-111200- /O.UPG.KMSO.HW.A.0001.140111T1200Z-140112T1200Z/ /O.NEW.KMSO.HW.W.0001.140111T1200Z-140112T1200Z/ BUTTE/BLACKFOOT REGION- 1209 PM MST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM SATURDAY TO 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * * IMPACTS/TIMING: STARTING EARLY SATURDAY MORNING GUSTY WINDS WILL BEGIN TO DEVELOP AROUND THE AREA... A COLD FRONT WILL APPROACH THE REGION IN THE AFTERNOON WITH VERY GUSTY WINDS. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE WIDESPREAD POWER OUTAGES AND DOWNED TREES. HIGH WINDS COULD ALSO PRODUCE DANGEROUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM BLOWING SNOW/RAIN... AS WELL AS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS AROUND 30 MPH AHEAD OF THE FRONT...WINDS 40 TO 50 MPH ALONG AND BEHIND THE FRONT... WITH GUSTS APPROACHING 60 MPH...WITH THE COLD FRONT. * LOCATIONS IMPACTED INCLUDE...FROM ANACONDA TO DEERLODGE...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ007-008-111200- /O.UPG.KMSO.HW.A.0001.140111T1200Z-140112T1200Z/ /O.NEW.KMSO.HW.W.0001.140111T1200Z-140112T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1109 AM PST FRI JAN 10 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... WHICH IS IN EFFECT FROM 4 AM SATURDAY TO 4 AM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * * IMPACTS/TIMING: STARTING EARLY SATURDAY MORNING... A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE WIDESPREAD POWER OUTAGES AND DOWNED TREES. HIGH WINDS WILL POSE AN ISSUE FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH... WITH GUSTS APPROACHING 60 MPH...GRANGEVILLE SHOULD SEE THE HIGHEST WINDS... WITH GUSTS REACHING AND EXCEEDING 60 MPH FOR A PROLONGED PERIOD. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ005-006-009-010-MTZ001>006-043-111200- /O.CON.KMSO.HW.A.0001.140111T1200Z-140112T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-POTOMAC/SEELEY LAKE REGION- 1209 PM MST FRI JAN 10 2014 /1109 AM PST FRI JAN 10 2014/ ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE SATURDAY NIGHT. * IMPACTS/TIMING: STARTING EARLY SATURDAY MORNING... A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE WIDESPREAD POWER OUTAGES AND DOWNED TREES. HIGH WINDS COULD ALSO PRODUCE DANGEROUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM BLOWING SNOW/RAIN... AS WELL AS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH... WITH GUSTS APPROACHING 60 MPH... * LOCATIONS IMPACTED INCLUDE...ALL MOUNTAINS AND VALLEYS IN WEST CENTRAL IDAHO AND WESTERN MONTANA ESPECIALLY...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH...ESSEX...HIGHWAY 83 BIGFORK TO CLEARWATER JUNCTION...MARIAS PASS...FLATHEAD VALLEY...MISSION VALLEY...I-90 CORRIDOR FROM LOOKOUT PASS TO BUTTE...BITTERROOT VALLEY...MISSOULA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
661 WWUS75 KMSO 111159 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 459 AM MST SAT JAN 11 2014 ...DAMAGING WIND THROUGH EARLY SUNDAY... IDZ005-006-009-010-MTZ002-004-006-043-111300- /O.CAN.KMSO.HW.A.0001.140111T1200Z-140112T1200Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-WEST GLACIER REGION- LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS- POTOMAC/SEELEY LAKE REGION- 459 AM MST SAT JAN 11 2014 /359 AM PST SAT JAN 11 2014/ ...HIGH WIND WATCH IS REPLACED WITH WINTER STORM WARNING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS REPLACED THE HIGH WIND WATCH WITH A WINTER STORM WARNING. $$ MTZ007-112200- /O.CON.KMSO.HW.W.0001.140111T1200Z-140112T1200Z/ BUTTE/BLACKFOOT REGION- 459 AM MST SAT JAN 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. * IMPACTS/TIMING: GUSTY WINDS WILL DEVELOP THIS MORNING... A COLD FRONT CROSSING THE NORTHERN ROCKIES THIS AFTERNOON WILL FURTHER INTENSIFY WINDS. THESE WINDS WILL LIKELY CREATE POWER OUTAGES AND DAMAGE TREES. HIGH PROFILE VEHICLES WILL AT RISK OF BEING BLOWN OFF ROADWAYS. RAIN AND SNOW WILL BE PRESENT AT TIMES ALONG WITH HIGH WINDS...SUDDENLY LIMITING VISIBILITY. * WINDS: SUSTAINED SOUTHWEST WINDS AROUND 30 MPH AHEAD OF THE FRONT...WINDS 40 TO 50 MPH ALONG AND BEHIND THE FRONT... WITH GUSTS APPROACHING 60 MPH...WITH THE COLD FRONT. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ007-008-112200- /O.CON.KMSO.HW.W.0001.140111T1200Z-140112T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 359 AM PST SAT JAN 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... A HIGH WIND WARNING FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95 REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * IMPACTS/TIMING: STARTING EARLY THIS MORNING... A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS. THESE WINDS WILL CREATE POWER OUTAGES AND DAMAGE TREES. HIGH WINDS WILL POSE AN ISSUE FOR HIGH PROFILE VEHICLES AS WELL. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH... WITH GUSTS APPROACHING 60 MPH...GRANGEVILLE SHOULD SEE THE HIGHEST WINDS... WITH GUSTS REACHING AND EXCEEDING 60 MPH FOR A PROLONGED PERIOD. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ001-003-005-112200- /O.CON.KMSO.HW.A.0001.140111T1200Z-140112T1200Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- MISSOULA/BITTERROOT VALLEYS- 459 AM MST SAT JAN 11 2014 ...HIGH WIND WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... A HIGH WIND WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT. * IMPACTS/TIMING: STARTING THIS MORNING... A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE WIDESPREAD POWER OUTAGES AND DOWNED TREES. HIGH WINDS COULD ALSO PRODUCE DANGEROUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM BLOWING SNOW/RAIN...AS WELL AS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH... WITH GUSTS APPROACHING 60 MPH... * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON...BITTERROOT VALLEY... MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 50 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
475 WWUS75 KMSO 111609 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 909 AM MST SAT JAN 11 2014 ...DAMAGING WIND THROUGH EARLY SUNDAY... MTZ005-120600- /O.UPG.KMSO.HW.A.0001.000000T0000Z-140112T1200Z/ /O.EXB.KMSO.HW.W.0001.140111T1800Z-140112T1200Z/ MISSOULA/BITTERROOT VALLEYS- 909 AM MST SAT JAN 11 2014 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * IMPACTS/TIMING: A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS THIS MORNING AND AFTERNOON. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE WIDESPREAD DAMAGE, POWER OUTAGES AND DOWNED TREES. HIGH WINDS COULD ALSO PRODUCE DANGEROUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM BLOWING SNOW/RAIN... AS WELL AS FOR HIGH PROFILE VEHICLES. THE BITTERROOT VALLEY WILL SEE THE HIGHEST WIND GUSTS THIS AFTERNOON. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH... WITH GUSTS APPROACHING 70 MPH FOR THE BITTERROOT VALLEY...GUSTS 50 TO 55 MPH EXPECTED FOR THE MISSOULA AREA. * LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ007-120600- /O.CON.KMSO.HW.W.0001.000000T0000Z-140112T1200Z/ BUTTE/BLACKFOOT REGION- 909 AM MST SAT JAN 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST SUNDAY. * IMPACTS/TIMING: A COLD FRONT CROSSING THE NORTHERN ROCKIES THIS AFTERNOON WILL FURTHER INTENSIFY WINDS. THESE WINDS WILL LIKELY CREATE POWER OUTAGES AND DAMAGE TREES. HIGH PROFILE VEHICLES WILL AT RISK OF BEING BLOWN OFF ROADWAYS. RAIN AND SNOW WILL BE PRESENT AT TIMES ALONG WITH HIGH WINDS...SUDDENLY LIMITING VISIBILITY. * WINDS: SUSTAINED SOUTHWEST WINDS AROUND 30 MPH AHEAD OF THE FRONT...WINDS 40 TO 50 MPH ALONG AND BEHIND THE FRONT... WITH GUSTS APPROACHING 60 MPH...WITH THE COLD FRONT. * LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ IDZ007-008-120600- /O.CON.KMSO.HW.W.0001.000000T0000Z-140112T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 809 AM PST SAT JAN 11 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95... A HIGH WIND WARNING FOR THE CAMAS PRAIRIE...GRANGEVILLE AND HIGHWAY 95 REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY. * IMPACTS/TIMING: A COLD FRONT WILL APPROACH THE REGION WITH VERY GUSTY WINDS. THESE WINDS WILL CREATE POWER OUTAGES AND DAMAGE TREES. HIGH WINDS WILL POSE AN ISSUE FOR HIGH PROFILE VEHICLES AS WELL. * WINDS: SUSTAINED SOUTHWEST WINDS 30 TO 50 MPH... WITH GUSTS APPROACHING 60 MPH...GRANGEVILLE SHOULD SEE THE HIGHEST WINDS... WITH GUSTS REACHING AND EXCEEDING 60 MPH FOR A PROLONGED PERIOD. * LOCATIONS IMPACTED INCLUDE...CAMAS PRAIRIE...GRANGEVILLE AND VICINITY...HIGHWAY 95 SLATE CREEK TO RIGGINS...WHITE BIRD GRADE PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 50 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ001-003-120600- /O.UPG.KMSO.HW.A.0001.000000T0000Z-140112T1200Z/ /O.NEW.KMSO.WI.Y.0002.140111T1609Z-140112T0600Z/ KOOTENAI/CABINET REGION-FLATHEAD/MISSION VALLEYS- 909 AM MST SAT JAN 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * * IMPACTS/TIMING: A COLD FRONT WILL APPROACH THE REGION WITH GUSTY WINDS THIS AFTERNOON. THESE WINDS WILL HAVE THE POTENTIAL TO CREATE ISOLATED POWER OUTAGES AND DOWNED TREES. WINDS COULD ALSO PRODUCE HAZARDOUS TRAVEL CONDITIONS DUE TO REDUCED VISIBILITY FROM BLOWING SNOW/RAIN... AS WELL AS FOR HIGH PROFILE VEHICLES. * WINDS: SUSTAINED SOUTHWEST WINDS 20 TO 35 MPH...WITH POTENTIAL GUSTS UP TO 50 MPH... * LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...FLATHEAD LAKE...FLATHEAD VALLEY... MISSION VALLEY...POLSON PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind watch went out at Jan 8, 10:04 AM PST, 2 hours 29 minutes earlier.
Area forecast discussion, Jan 8, 10:04 AM PST, 2 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Missoula MT 1104 AM MST Wed Jan 8 2014 .UPDATE...All winter weather advisories have now expired. && .DISCUSSION...With snow showers ending and the threat for difficult travel ending along with it, the remaining winter weather advisory has been allowed to expire. && .AVIATION...There is currently a mid-level shortwave passing through southern Idaho and a low level circulation passing through eastern Washington early this morning. These weather features are producing light to moderate snow with periods of low visibilities and lowered ceilings. These waves will weaken and pass off to the east during this morning so conditions will improve somewhat. Mountain obscurations are not expected to improve much today since there is plenty of lower level moisture to keep cloud cover. The next stronger weather system will arrive tonight. There is high confidence that this next system will produce moderate snow in the high terrain with low elevation snow or mixed precipitation in north central Idaho and snow in northwest Montana through Thursday. && .PREV DISCUSSION... /ISSUED 904 AM MST Wed Jan 8 2014/ UPDATE...Allowed all winter weather advisories to expire, except for the advisory covering the Mission and Flathead valleys. DISCUSSION...Snow and freezing rain observations have been received through the morning hours across portions of Flathead county. Any freezing rain that falls on top of already snow- covered roadways will keep difficult driving conditions going. As a result, have elected to keep the winter weather advisory for the aforementioned zones going through later this morning. PREV DISCUSSION... /ISSUED 352 AM MST Wed Jan 8 2014/ DISCUSSION... -Impactful Weather System #1: The shortwave passing through the region is currently weakening and passing into southern Idaho. The locations that have been getting the best snow have been in the Camas Prairie of Idaho and through northwest Montana. Current radar loops show a low level circulation passing over Spokane and moving eastward. This circulation will keep snow falling in northwest Montana through this morning. The main shortwave will pass south of the Camas Prairie with snow into mid-morning. Slick and snow covered roadways will continue through the Camas Prairie, including Whitebird Hill and Grangeville into this morning. Slow travel due to snow covered roadways will also continue north of I-90 especially from Highway 93 St. Ignatius to Columbia Falls, Highway 35, and Highway 2 both east and west of Kalispell. Missoula and the Bitterroot Valley have mostly been missed so far this morning. There have been persistent radar returns between Lolo and Missoula, near the s-curves, so this area could be quite slick. There are radar returns heading toward the Missoula and Bitterroot valleys and light snow is currently falling at the Weather Service Office, so there is still the chance for snow accumulations and slick roadways for the morning commute, so the advisory will continue. -Impactful Weather System #2: The next, more impressive weather system is going to arrive this evening. Many locations through northwest Montana will have little if any break from snow, especially over Lookout Pass. The track of the shortwave will be a better snow producer for the mountains and passes. There is still some threat of light freezing rain with this system on Thursday morning, but confidence is still not very high. Confidence is highest for travel impacts from Whitebird and Greer Grades, Lookout, Marias, Lost Trail, and Lolo pass tonight through Thursday. Northwesterly flow will develop behind this second shortwave so snow showers and possible bands of snow could present issues for Friday morning. -Impactful Weather System #3: An even stronger trough is forecast to affect the region during this weekend with many different concerns. These concerns include, gusty and potentially damaging winds with highest concern in the Camas Prairie/Grangeville area, Bitterroot Valley, and Deerlodge to Anaconda. Temperatures may also drastically warm, to possibly near record highs, with high snow levels initially and rain changing to snow. Stay tuned to the latest on this potential high impact period. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. && Follow us on Facebook and Twitter! https://www.facebook.com/US.NationalWeatherService.Missoula.gov https://www.twitter.com/NWSMissoula
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:33 PM PST | Winter Weather Advisory | MSO | Clearwater, Idaho, Lemhi | 21 hr |
Nearby
High Wind Watches in Montana, 2014High Wind Watches in Idaho, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.